Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Jang Young Lee 5 Articles
Delayed death after chlorfenapyr poisoning
Jang Young Lee
J Korean Soc Clin Toxicol. 2021;19(1):51-54.   Published online June 30, 2021
DOI: https://doi.org/10.22537/jksct.2021.19.1.51
  • 138 View
  • 1 Download
  • 1 Citations
AbstractAbstract PDF
Chlorfenapyr is a widely used insecticide, that is very lethal if ingested. It exhibits delayed toxicity in which there are few symptoms at first which suddenly worsen after a few days. A 66-year-old female patient ingested about 90 mL of chlorfenapyr liquid hydrating agent (Chlofenapyr 10%) and showed stable vital signs with no specific symptoms and findings other than a mild fever, vomiting, and nausea. From the 3rd day of ingestion, creatine kinase was high, and rhabdomyolysis was suspected. From the 4th day of ingestion, pancreatic enzymes began to gradually increase. A diffusion-weighted image showed a multifocal high signal intensity in the white matter and corpus callosum area. On the 8th day after ingestion, she suffered a high fever and a heart attack and died. Thus, if a patient is suspected of taking chlorfenapyr, he/she needs active treatment and monitoring even if he/she does not exhibit any symptoms.

Citations

Citations to this article as recorded by  
  • A Fatal Case of Chlorfenapyr Poisoning and the Therapeutic Implications of Serum Chlorfenapyr and Tralopyril Levels
    Ming-Jin Chung, Yan-Chiao Mao, Chia-Tien Hsu, Mu-Chi Chung, Tsai-Jung Wang, Tung-Min Yu, Po-Yu Liu, Pin-Kuei Fu, Chia-Ming Hsieh
    Medicina.2022; 58(11): 1630.     CrossRef
A Case of Zaltoprofen Induced Kounis Syndrome
Seong You Lee, Won Young Sung, Jang Young Lee, Sang Won Seo, Won Suk Lee
J Korean Soc Clin Toxicol. 2019;17(1):32-37.   Published online June 30, 2019
DOI: https://doi.org/10.22537/jksct.2019.17.1.32
  • 99 View
  • 0 Download
AbstractAbstract PDF
Kounis syndrome is defined as the occurrence of acute coronary syndrome associated with vasoactive mediators, such as histamines in the setting of hypersensitivity and allergic reactions or anaphylactic insults. The condition can be caused by various drugs, foods, or environmental factors that cause allergic reactions. A 35-year-old male visited the emergency room with anaphylaxis accompanied by chest pain approximately 20 minutes after taking zaltoprofen, a nonsteroidal anti-inflammatory drug. After acute treatment for the anaphylaxis, the patient was stabilized and all symptoms disappeared, but the ischemic changes in the electrocardiogram and elevation of the cardiac enzymes were observed. The emergency cardiac angiography and echocardiography were all normal. The allergic reaction of this patient to zaltoprofen was believed to cause a temporary coronary arterial vasospasm, inducing Type 1 Kounis syndrome. Thus far, there have been case reports of Kounis syndrome caused by a range of nonsteroidal anti-inflammatory drugs, but there are no reports of the condition being caused by zaltoprofen. According to the pathophysiology, both cardiac and allergic symptoms must be solved simultaneously, so rapid treatment and diagnosis are needed. Doctors treating acute allergic reactions and anaphylaxis patients must check the cardiovascular symptoms thoroughly and consider the possibility of Kounis syndrome.
Two Cases of Tetramine Intoxication from Neptunea contricta
Seong You Lee, Jang Young Lee, Won Suk Lee, Won Young Sung, Sang Won Seo
J Korean Soc Clin Toxicol. 2017;15(1):65-67.   Published online June 30, 2017
DOI: https://doi.org/10.22537/jksct.2017.15.1.65
  • 84 View
  • 3 Download
AbstractAbstract PDF
Even though Neptunea contricta appears similar to Batilus cornutus and Rapana venosa, they are different in tetramine content which inhibits the neuronal calcium channel. Therefore, mistaking Neptunea contricta for Batilus cornutus or Rapana venosa, can result in the occurrence of toxic symptoms. Three patients developed nausea, epigastric pain, chest pain, dizziness, blurred vision, dyspnea, hypertension and tachycardia after eating Neptunea contricta. Moreover, consumption of one only piece was sufficient to cause symptoms because each Neptunea contricta has 17.3 mg of tetramine. Accordingly, care should be taken when patients are consuming more than 5 pieces because toxic symptoms such as dyspnea can occur. Moreover, correct species identification is important because the quantity of tetramine varies among sea snail species. Finally, it is important to educate people to remove the salivary glands completely before consuming Neptunea contricta.
Clinical Characteristics of Intentional Carbon Monoxide Poisoning
Min Ki Cho, Yang Weon Kim, Kyeong Ryong Lee, Kyung Woo Lee, Jang Young Lee, Gyu Chong Cho, Junho Cho, Hyun Jong Kim, Seong Hwan Kim, Sung Phil Chung, Hahn Shick Lee
J Korean Soc Clin Toxicol. 2012;10(2):73-79.   Published online December 31, 2012
  • 82 View
  • 1 Download
AbstractAbstract PDF
Purpose: The purpose of this study was to identify the changes in the characteristics of patients with carbon monoxide (CO) poisoning, as well as the distinctive differences in intentionally exposed patients. Methods: The medical records of CO poisoning patients, who visited nine emergency departments between January 2010 and December 2011, were reviewed retrospectively. The clinical information including age, gender, hospitalization, type of discharge, cause and location of exposure, site of onset, concentration of initial blood carboxyhemoglobin (COHb), methods of treatment and presence of neurological complications was examined. The subjects were divided into an intentional and non-intentional group and the differences between them was compared. Results: A total 209 subjects were recruited. The median age was 38 years (29~49.5 years). They frequently complained of nausea and vomiting, and the most common exposures occurred in winter, normally in the home. The cause of exposure was usually fire, followed by incomplete combustion of fuels. The median initial blood COHb was 13.15%. The proportion of intentionally exposed patients was 21%. They were significantly younger, more frequently discharged against medical advice, and showed a higher initial blood COHb level (22.85%) than the non-intentional group. Conclusion: This study suggests that those with intentional CO poisoning are normally discharged against medical advice even when they have a higher initial COHb level. An adequate explanation of the delayed neurologic sequelae and short term follow-up observation is recommended for those patients with intentional exposure.
Treatment of Ethylene Glycol Poisoning Patient Presented with Mental Change
Jin Hong Min, Jang Young Lee, Moon Gi Min, Sung Pil Chung, Seung Whan Kim, In Sool Yoo
J Korean Soc Clin Toxicol. 2004;2(2):129-132.   Published online December 31, 2004
  • 78 View
  • 0 Download
AbstractAbstract PDF
Ethylene glycol poisoning can cause profound morbidity and is almost universally fatal if untreated. Central nervous system depression, pulmonary edema, and acute oligulic renal failure with crystalluria are among the most commonly encountered complication of ingestion. Ingestion of ethylene glycol may be an important contributor in patients with metabolic acidosis and subsequent renal failure. The diagnosis of ethylene glycol poisoning is based on nonspecific clinical symptoms and signs and indirect and direct laboratory measurement of ethylene glycol. As a result, diagnosis and treatment sometimes can be delayed. We describe 52-year-old man who visited to emergency department with mental change of unknown origin. The patient has high anion gap metabolic acidosis and renal failure due to ingestion of antifreeze that contained ethylene glycol. We used hemodialysis for elimination technique. The patient was discharged with minimal complication.

JKSCT : Journal of The Korean Society of Clinical Toxicology